Alert archive / Maryland / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 8, 2013, 3:39 PM EDT for 4 counties in Maryland. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2013, 3:39 PM EDT (19:39 UTC)
- Expired
- May 8, 2013, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD, Howard County, MD
The radar
The Sterling radar (KLWX), 79 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:45 PM EDT | HAIL 1 | 1 Sw Baltimore, MD | |
| May 8, 3:45 PM EDT | HAIL 1 | 1 Wnw Morrell Park, MD | CORNER OF BENSON AVE AND SOUTH GRANTLEY STREET IN SW BALTIMORE |
| May 8, 3:56 PM EDT | HAIL 0.75 | 1 S Gwynn Oak, MD | |
| May 8, 3:58 PM EDT | HAIL 0.75 | 1 Ene Morrell Park, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
030 WUUS51 KLWX 081939 SVRLWX MDC003-005-027-510-082015- /O.NEW.KLWX.SV.W.0021.130508T1939Z-130508T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 339 PM EDT WED MAY 8 2013 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND... WESTERN BALTIMORE CITY IN NORTHERN MARYLAND... NORTHERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND... EASTERN HOWARD COUNTY IN CENTRAL MARYLAND... * UNTIL 415 PM EDT * AT 335 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR CANTON... AND WAS MOVING NORTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. * LOCATIONS IMPACTED INCLUDE... BOLTON HILL... WOODLAWN... DRUID HILLS PARK... HOWARD PARK... GUILFORD... LOCHEARN... FALLSTAFF... ROLAND PARK... HOMELAND... PIKESVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3922 7663 3923 7674 3940 7677 3940 7660 TIME...MOT...LOC 1940Z 183DEG 11KT 3929 7668 $$ BAJ
2 follow-up statements
417 WWUS51 KLWX 081950 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 350 PM EDT WED MAY 8 2013 MDC003-027-082001- /O.CAN.KLWX.SV.W.0021.000000T0000Z-130508T2015Z/ ANNE ARUNDEL MD-HOWARD MD- 350 PM EDT WED MAY 8 2013 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HOWARD AND ANNE ARUNDEL COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3924 7663 3924 7670 3940 7677 3940 7660 TIME...MOT...LOC 1951Z 183DEG 11KT 3932 7668 $$ MDC005-510-082015- /O.CON.KLWX.SV.W.0021.000000T0000Z-130508T2015Z/ BALTIMORE MD-BALTIMORE CITY MD- 350 PM EDT WED MAY 8 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR THE BALTIMORE CITY...AND BALTIMORE COUNTY... AT 350 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR HOWARD PARK...AND WAS MOVING NORTH AT 15 MPH. THIS STORM HAS PRODUCED AND IS EXPECTED TO CONTINUE TO PRODUCE HAIL UP TO THE SIZE OF QUARTERS. LOCATIONS IMPACTED INCLUDE... ROLAND PARK... LOCHEARN... PIMLICO... FALLSTAFF... HOMELAND... PIKESVILLE... TOWSON... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3924 7663 3924 7670 3940 7677 3940 7660 TIME...MOT...LOC 1951Z 183DEG 11KT 3932 7668 $$ BAJ
539 WWUS51 KLWX 082000 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 400 PM EDT WED MAY 8 2013 MDC005-510-082010- /O.CAN.KLWX.SV.W.0021.000000T0000Z-130508T2015Z/ BALTIMORE MD-BALTIMORE CITY MD- 400 PM EDT WED MAY 8 2013 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE BALTIMORE CITY...AND BALTIMORE COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3924 7663 3924 7670 3940 7677 3940 7660 TIME...MOT...LOC 2000Z 183DEG 11KT 3935 7668 $$ BAJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:29 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 8, 2:29 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT WED MAY 8 2013
.SYNOPSIS...
LOW PRESSURE WILL TRACK SLOWLY NORTH THROUGH THE MID-ATLANTIC TODAY BEFORE
FINALLY LIFTING NORTH AND EAST THURSDAY. HIGH PRESSURE BUILDS IN
FRIDAY. A COLD FRONT WILL APPROACH THE AREA INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SLOW-MOVING UPPER LEVEL LOW PRESSURE IS SPINNING NEAR THE
VIRGINIA/WEST VIRGINIA BORDER THIS AFTERNOON BASED ON WATER VAPOR
SATELLITE IMAGERY. THIS LOW IS FORECAST TO FINALLY MAKE SOME
PROGRESS TOWARDS THE NORTHEAST LATE THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS WITH HEAVY RAIN AND ISOLATED THUNDERSTORMS HAVE
DEVELOPED TO THE NORTH AND EAST OF THE LOW CENTER THIS AFTERNOON
AND ARE ROTATING TO THE NORTH AND WEST AROUND THE LOW. THIS
ACTIVITY WILL CONTINUE THROUGHOUT THE AFTERNOON HOURS.
SEVERE THREAT FROM THESE STORMS HAS SHIFTED FURTHER NORTH INTO PA
THIS AFTERNOON...SO MAIN THREATS FROM INDIVIDUAL SHOWER/TSTM CELLS
WILL BE HEAVY RAIN...BRIEF GUSTY WINDS AND SMALL HAIL. FLOOD
WATCH REMAINS IN EFFECT FOR MUCH OF VA PIEDMONT...THE
FOOTHILLS...THE BLUE RIDGE MOUNTAINS AND ACROSS THE SHENANDOAH
VALLEY TO THE POTOMAC HIGHLANDS. ALTHOUGH RAINFALL AMOUNTS ARE NOT
EXPECTED TO BE AS HIGH AS YESTERDAY...THE SATURATED GROUND AND
STREAMS WILL HAVE A LOWER TOLERANCE FOR FLOODING THAN YESTERDAY.
FLASH FLOOD GUIDANCE IS AS LOW AS A HALF INCH OVER SOME AREAS OF
THE EASTERN SLOPES OF THE BLUE RIDGE.
BREAKS IN CLOUD COVER OVER MUCH OF MD...NRN VA AND THE ERN WV
PANHANDLE HAVE SUPPORTED TEMPS IN THE UPPER 60S TO LOW 70S EARLY
THIS AFTERNOON. COOLER HIGHS IN THE UPPER 50S/LOW 60S EXPECTED
OVER THE SRN TIER COUNTIES WHERE CLOUD COVER AND MORE CONSISTENT
RAINFALL HAS KEPT TEMPS DOWN.
SHOWERS/TSTMS EXPECTED TO DIMINISH IN COVERAGE AFTER SUNSET
TONIGHT. AS THE UPPER LOW PULLS INTO PA...A WEAK SURFACE TROUGH IS
EXPECTED TO DEVELOP OVER THE REGION...SO SOME ADDITIONAL LIGHT
RAIN/SHOWERS IS POSSIBLE OVERNIGHT. LOWS GENERALLY IN THE UPPER
40S TO LOW 50S.
&&
.SHORT TERM /THURSDAY/...
UPPER LOW DEPARTS INTO NEW ENGLAND THURSDAY. A WEAK SURFACE LOW
WILL MOVE INTO NEW ENGLAND FROM SRN CANADA...WITH A WEAK TRAILING BOUNDARY
MOVING INTO THE MID-ATLANTIC DURING THE AFTERNOON. 850 MB TEMPS
ARE EXPECTED TO WARM UP BY A FEW DEGREES...AND THIS WILL AT LEAST
SOMEWHAT OFFSET THE EFFECTS OF DRIER AIR TO BRING CAPE ABOVE 500
J/KG IN THE AFTERNOON. CARRYING POTENTIAL OF SHOWER/TSTM ACTIVITY
AGAIN IN THE AFTERNOON AS THIS BOUNDARY APPROACHES. HIGH TEMPS IN
THE MID 70S EXPECTED EAST OF THE BLUE RIDGE...POSSIBLY TOUCHING 80
OVER PORTIONS OF CENTRAL VA. LOW 70S EXPECTED IN HIGHER
ELEVATIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE SLOW-MOVING UPPER LOW CURRENTLY DRIFTING OVER THE AREA WILL
LEAVE BEHIND A HUMID AIRMASS THAT WON'T LEAVE UNTIL USHERED OFFSHORE
BY A MUCH COLDER/DRIER AIRMASS FROM THE NRN PLAINS ON SUNDAY. UNTIL
THEN...FRI AND SAT WILL BE MORE OF THE SAME DIURNALLY-DRIVEN
SHOWERS/TSTMS. TEMPS WILL ALSO BE ON THE INCREASE THESE TWO
DAYS...FIRST W/ M-U70S ON FRI AND L/M80S ON SAT. PLENTY OF CLOUD
COVER AND ONLY PERIODIC BREAKS DURING THE DAYTIME HRS.
INSTABILITY WILL BE MARGINAL THESE TWO DAYS...BUT ENOUGH TO PRODUCE
LOW-TOPPED SCATTERED SHOWERS/TSTMS...BECOMING MORE WIDESPREAD LATE
AFTN/EVE THEN DISSIPATING AFTER SUNSET. A MORE PRONOUNCED SFC
BOUNDARY IS EXPECTED TO APPROACH ON SAT...MOVING ACROSS THE REGION
DURING THE DAYTIME HRS AND HELP DEVELOP MORE WIDESPREAD AND MORE
LOCALLY INTENSE CONVECTION.
MED RANGE GUIDANCE NOW IN BETTER AGREEMENT THAT A MORE POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER UPPER MIDWEST AND MOVE TOWARD THE
LAKE ONTARIO REGION LATE FRI INTO SAT. THE COLD FRONT FROM THIS
SYSTEM WILL HELP KICK OFF THE SOME CONVECTION ON SAT...AS THE
BOUNDARY STALLS OUT OVER THE AREA. A POTENT AND COLDER UPPER LOW
FROM S CNTRL CANADA WILL SWING DOWN ACROSS THE GREAT LAKES REGION
LATE SAT INTO SUN. THIS FEATURE WILL PUSH COLDER/DRIER AIR DOWN
ACROSS THE UPPER MIDWEST AND PUSH THE ERN SEABOARD MOIST/UNSTABLE
AIRMASS ON SUN. MODELS ALSO AGREEING THAT SUN WILL BE DRIER THAN
EARLIER RUNS.
THIS SAME UPPER WAVE WILL DEEPEN DOWN ACROSS THE EAST
COAST...ANOMALOUSLY DEEP AND COLD. THIS WILL SWING BACK SOME
UNSEASONABLY COOL TEMPS AND DRY AIR DOWN ACROSS THE ENTIRE EAST
COAST EARLY NEXT WEEK. AS THIS FEATURE MOVES OFF THE ATLC COAST BY
EARLY TUE...A LARGE UPPER RIDGE FROM THE PLAINS WILL BEGIN TO BUILD
IN OVER THE EAST...KEEPING THE AREA DRY AND STARTING A WARM-UP.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND ISOLATED TSTMS HAVE DEVELOPED OVER THE
REGION...AND WILL PERIODICALLY IMPACT BALTIMORE/WASHINGTON
TERMINALS LATE THIS AFTERNOON. TAF AMENDMENTS POSSIBLE FOR TIMING
AND INTENSITY OF THIS ACTIVITY.
VFR LIKELY EARLY TONIGHT AFTER SHOWERS/TSTMS DIMINISH. EARLY
MORNING FOG/STRATUS WILL BE POSSIBLE. GENERALLY VFR THURSDAY...BUT
SOME SHOWERS AND A FEW AFTERNOON TSTMS WILL BE POSSIBLE.
TWO CONSECUTIVE DAYS OF FRONTAL BOUNDARIES CROSSING THE AREA FRI AND
SAT...MEETING THE FAIRLY MOIST AND MARGINALLY UNSTABLE AIRMASS WILL
HELP CREATE MORE SHOWERS AND A FEW TSTMS EACH DAYS. A SHARP COLD
FRONT WILL USHER IN DRIER CONDITIONS LATE SAT INTO SUN
MRNG...PUSHING THIS ACTIVITY OFF THE COAST AND BRINGING DRY AIR INTO
THE AREA FOR EARLY NEXT WEEK.
&&
.MARINE...
SHOWERS/TSTMS HAVE DEVELOPED OVER THE AREA...AND WILL IMPACT THE
WATERS AT TIMES LATE THIS AFTERNOON AND EVENING. LOCALLY GUSTY WINDS ARE
POSSIBLE NEAR ANY STORMS. A LIGHT SOUTHERLY WIND REGIME IS
EXPECTED THROUGH TONIGHT...BECOMING SW THURSDAY.
A COLD FRONT WILL APPROACH THE AREA ON FRI...W/ WINDS PICKING UP
NEAR SCA REGION FRI AFTN. THE BOUNDARY WILL STALL OVER THE REGION
LATE FRI INTO SAT...KEEPING THE GUSTY SLY WINDS IN PLACE UNTIL
ANOTHER FRONTAL BOUNDARY PUSHES THRU THE REGION EARLY SUN. PERIODIC
SCA CONDITIONS POSSIBLE AGAIN SAT AND INTO EARLY SUN. BEHIND THE
COLD FRONT EARLY SUN...WINDS WILL SWITCH TO NWLY BUT ONLY MARGINAL
IN TERMS OF GUSTS. HIGH PRESSURE WILL AGAIN QUIET DOWN CONDITIONS
INTO THE EARLY PART OF NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE DROPPED TO AROUND 1/2 FOOT ON THE TIDAL
POTOMAC AND BETWEEN 1/2 AND 3/4 FOOT ON CHESAPEAKE BAY. THE LATE
AFTERNOON/EVENING HIGH TIDE WILL BE THE LOWER OF THE TWO
TODAY...SO NO COASTAL FLOODING IS EXPECTED. MINOR COASTAL
FLOODING IS POSSIBLE ALONG THE MOST SENSITIVE AREAS OF THE WRN
SHORE WITH THE HIGH TIDES THURSDAY MORNING.
ON FRIDAY...FRESHWATER INUNDATION IS EXPECTED ON THE POTOMAC RIVER
NEAR THE WASHINGTON DC METRO AREA AS A RESULT OF UPSTREAM
RAINFALL. THIS WILL ENHANCE THE THREAT FOR MINOR COASTAL FLOODING FRIDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ501-502.
VA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ025>031-036>040-
050-051-055>057-501>504.
WV...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-501>506.
MARINE...NONE.
&&
SYNOPSIS...KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...GMS
AVIATION...KCS/GMS
MARINE...KCS/GMS
TIDES/COASTAL FLOODING...KCSHazardous weather outlook, May 8, 3:32 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT WED MAY 8 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 332 PM EDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE VIRGINIA PIEDMONT THROUGH LATE THIS EVENING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING PROBLEMS PARTICULARLY IN THE WATCH AREA. STRONG GUSTY WINDS AND SMALL HAIL MAY ALSO RESULT FROM A FEW STORMS. MINOR POSITIVE TIDAL ANOMALIES WILL CONTINUE IN SENSITIVE AREAS ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MINOR COASTAL FLOODING IS POSSIBLE FRIDAY ON THE TIDAL POTOMAC RIVER AT WASHINGTON DC AS A RESULT OF FRESHWATER INUNDATION FROM UPSTREAM HEAVY RAINFALL THIS WEEK...IN ADDITION TO TIDAL ANOMALIES. GUSTY WINDS ON THE WATERS ON SATURDAY MAY REQUIRE A SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 332 PM EDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE CENTRAL FOOTHILLS...THE SHENANDOAH VALLEY AND THE HIGHLANDS OF EASTERN WEST VIRGINIA AND WESTERN MARYLAND THROUGH LATE THIS EVENING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING PROBLEMS PARTICULARLY IN THE WATCH AREA. STRONG GUSTY WINDS AND SMALL HAIL MAY ALSO RESULT FROM A FEW STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY.
In the hours before
Special weather statement, May 8, 2:58 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 258 PM EDT WED MAY 8 2013 VAZ030-040-501-081930- RAPPAHANNOCK VA-WARREN VA-NORTHERN FAUQUIER VA- 258 PM EDT WED MAY 8 2013 ...STRONG THUNDERSTORM TO AFFECT PORTIONS OF RAPPAHANNOCK...WARREN AND NORTHERN FAUQUIER COUNTIES... AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF HUME...MOVING NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE MARKHAM...LINDEN AND BLUE MOUNTAIN. PENNY-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3896 7811 3897 7793 3876 7794 3877 7812 TIME...MOT...LOC 1858Z 185DEG 15KT 3886 7804 BAJ
Special weather statement, May 8, 3:13 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 313 PM EDT WED MAY 8 2013 MDZ003-WVZ053-081945- WASHINGTON MD-JEFFERSON WV- 313 PM EDT WED MAY 8 2013 ...STRONG THUNDERSTORM TO AFFECT SOUTHERN WASHINGTON AND EXTREME NORTHEASTERN JEFFERSON COUNTIES... AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHARPSBURG... MOVING NORTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE FAIRPLAY. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3954 7784 3957 7772 3945 7769 3944 7776 TIME...MOT...LOC 1913Z 149DEG 7KT 3949 7775 BAJ
Special weather statement, May 8, 3:23 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EDT WED MAY 8 2013
MDZ016-VAZ052-053-055-082000-
CHARLES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-STAFFORD VA-
FAIRFAX VA-
323 PM EDT WED MAY 8 2013
...STRONG THUNDERSTORMS TO AFFECT CHARLES...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD AND FAIRFAX COUNTIES...
AT 323 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHWEST OF ARKENDALE TO 3 MILES SOUTH OF
NANJEMOY TO 2 MILES NORTH OF WELCOME...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE TRIANGLE...DUMFRIES AND INDIAN HEAD.
PENNY-SIZE TO NICKEL-SIZE HAIL AND HEAVY DOWNPOURS CAN BE EXPECTED
WITH THESE STORMS.
&&
LAT...LON 3851 7704 3836 7722 3838 7726 3841 7728
3852 7728 3846 7732 3838 7730 3841 7737
3861 7736 3861 7724 3858 7725 3856 7725
3857 7722 3861 7719 3860 7704
TIME...MOT...LOC 1923Z 189DEG 16KT 3848 7737 3844 7722
3854 7710
BAJSpecial weather statement, May 8, 3:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT WED MAY 8 2013
MDZ010-011-014-082000-
SOUTHERN BALTIMORE MD-ANNE ARUNDEL MD-HOWARD MD-
325 PM EDT WED MAY 8 2013
...STRONG THUNDERSTORMS TO AFFECT SOUTHERN BALTIMORE...ANNE ARUNDEL
AND HOWARD COUNTIES...
AT 326 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARBUTUS TO RIDGEWAY...MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BEECHFIELD...ARBUTUS...BWI AIRPORT...
BEECHFIELD...WOODLAWN...GWYNN OAK...HOWARD PARK...LINTHICUM
HEIGHTS...HALETHORPE AND CANTON.
PENNY-SIZE TO NICKEL-SIZE HAIL AND HEAVY DOWNPOURS CAN BE EXPECTED
WITH THESE STORMS.
&&
LAT...LON 3931 7660 3927 7661 3926 7660 3927 7661
3909 7669 3926 7681 3938 7671
TIME...MOT...LOC 1926Z 187DEG 12KT 3926 7670 3914 7668
BAJSpecial weather statement, May 8, 3:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 333 PM EDT WED MAY 8 2013 VAZ027-028-030-082000- SHENANDOAH VA-WARREN VA-FREDERICK VA- 333 PM EDT WED MAY 8 2013 ...STRONG THUNDERSTORM TO AFFECT PORTIONS OF SHENANDOAH...WARREN AND FREDERICK COUNTIES... AT 334 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF KARO...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE STRASBURG. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3906 7844 3909 7823 3886 7818 3883 7832 TIME...MOT...LOC 1934Z 162DEG 14KT 3892 7829 BAJ
Special weather statement, May 8, 3:37 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT WED MAY 8 2013
MDZ016-VAZ052-053-055-082015-
CHARLES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-STAFFORD VA-
FAIRFAX VA-
337 PM EDT WED MAY 8 2013
...STRONG THUNDERSTORMS TO AFFECT PORTIONS OF CHARLES...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD AND FAIRFAX COUNTIES...
AT 338 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDIAN HEAD TO 5 MILES SOUTH OF INDEPENDENT HILL...
MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MASON NECK...WOODBRIDGE...INDEPENDENT
HILL...DALE CITY...FORT BELVOIR...OCCOQUAN...LORTON...LAKE RIDGE...
NEWINGTON AND FRANCONIA.
PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3853 7725 3855 7726 3853 7727 3852 7752
3883 7754 3882 7715 3867 7712 3867 7710
3863 7710 3862 7709 3854 7708
TIME...MOT...LOC 1938Z 186DEG 21KT 3860 7718 3859 7746
BAJThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:34 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 10 hr |
| May 8, 8:40 AM EDT | Flood Watch | LWX | Allegany | 10 hr |
| May 8, 11:04 AM EDT | River Flood Watch | LWX | Frederick | 23 hr |
| May 8, 2:13 PM EDT | Special Weather Statement | LWX | Frederick | 32 min |
| May 8, 2:39 PM EDT | Special Weather Statement | LWX | Washington | 36 min |
| May 8, 2:55 PM EDT | Special Weather Statement | LWX | Calvert | 35 min |
| May 8, 3:13 PM EDT | Special Weather Statement | LWX | Washington | 32 min |
| May 8, 3:23 PM EDT | Special Weather Statement | LWX | Charles | 37 min |
| May 8, 3:25 PM EDT | Special Weather Statement | LWX | City of Baltimore | 35 min |
| May 8, 3:43 PM EDT | Special Weather Statement | LWX | Prince George's | 32 min |
| May 8, 3:56 PM EDT | Special Weather Statement | LWX | Washington | 34 min |
| May 8, 4:08 PM EDT | Flash Flood Warning | LWX | City of Baltimore | 3 hr |
| May 8, 4:21 PM EDT | Special Weather Statement | LWX | Baltimore | 24 min |
| May 8, 4:24 PM EDT | Special Weather Statement | LWX | Washington | 36 min |
| May 8, 4:42 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 48 min |
| May 8, 5:12 PM EDT | Special Weather Statement | LWX | Montgomery | 33 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.